Alert archive / Kentucky / Freeze Warnings in 2012
Freeze Warning 4, NWS Paducah, KY
NWS Paducah, KY issued this freeze warning at Oct 31, 2012, 2:39 AM CDT for 10 counties in Illinois; 13 counties in Kentucky; 6 counties in Indiana. It took effect at Nov 1, 2012, 2:00 AM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 31, 2012, 2:39 AM CDT (07:39 UTC)
- In effect from
- Nov 1, 2012, 2:00 AM CDT
- Expired
- Nov 1, 2012, 8:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS Paducah, KY
All 29 counties
Edwards County, IL, Franklin County, IL, Gallatin County, IL, Hamilton County, IL, Hardin County, IL, Jefferson County, IL, Saline County, IL, Wabash County, IL, Wayne County, IL, White County, IL, Gibson County, IN, Pike County, IN, Posey County, IN, Spencer County, IN, Vanderburgh County, IN, Warrick County, IN, Caldwell County, KY, Christian County, KY, Crittenden County, KY, Daviess County, KY, Henderson County, KY, Hopkins County, KY, Lyon County, KY, McLean County, KY, Muhlenberg County, KY, Todd County, KY, Trigg County, KY, Union County, KY, Webster County, KY
The radar
The Evansville,IN radar (KVWX), 59 km from the middle of the area, began a volume at 07:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 7.7 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3053 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 215 m²/s²
- 0-3 km storm-relative helicity
- 249 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
410 WWUS73 KPAH 310739 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 239 AM CDT WED OCT 31 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 311545- /O.NEW.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 239 AM CDT WED OCT 31 2012 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURES: LOWS TONIGHT WILL BE NEAR FREEZING. * IMPACTS: POTENTIAL DAMAGE TO ANY REMAINING CROPS OR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
4 follow-up statements
892 WWUS73 KPAH 311449 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 949 AM CDT WED OCT 31 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 312300- /O.CON.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 949 AM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURES: LOWS TONIGHT WILL BE NEAR FREEZING. * IMPACTS: POTENTIAL DAMAGE TO ANY REMAINING CROPS OR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
592 WWUS73 KPAH 311952 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 252 PM CDT WED OCT 31 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 011300- /O.CON.KPAH.FZ.W.0004.121101T0700Z-121101T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 252 PM CDT WED OCT 31 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CDT THURSDAY. * TEMPERATURES: LOWS OF 29 TO 31 WILL BE PREVALENT TONIGHT ROUGHLY ALONG AND EAST OF A LINE FROM MT VERNON ILLINOIS TO KENTUCKY LAKE. * IMPACTS: A FEW HOURS OF SUB-FREEZING TEMPERATURES AND FROST COULD DAMAGE ANY REMAINING CROPS OR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DRS
086 WWUS73 KPAH 010811 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 311 AM CDT THU NOV 1 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 011300- /O.CON.KPAH.FZ.W.0004.000000T0000Z-121101T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 311 AM CDT THU NOV 1 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING. * TEMPERATURES...LOW TEMPERATURES NEAR FREEZING EXPECTED. * IMPACTS...A FEW HOURS OF NEAR FREEZING TEMPERATURES AND FROST COULD DAMAGE ANY REMAINING CROPS OR VEGETATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
255 WWUS73 KPAH 011250 NPWPAH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE PADUCAH KY 750 AM CDT THU NOV 1 2012 ILZ075>078-081>083-086-087-091-INZ081-082-085>088-KYZ010>022- 011400- /O.EXP.KPAH.FZ.W.0004.000000T0000Z-121101T1300Z/ JEFFERSON-WAYNE IL-EDWARDS-WABASH-FRANKLIN-HAMILTON-WHITE-SALINE- GALLATIN-HARDIN-GIBSON-PIKE-POSEY-VANDERBURGH-WARRICK-SPENCER- CRITTENDEN-LYON-TRIGG-CALDWELL-UNION KY-WEBSTER-HOPKINS-CHRISTIAN- HENDERSON-DAVIESS-MCLEAN-MUHLENBERG-TODD- INCLUDING THE CITIES OF...MOUNT VERNON...FAIRFIELD...ALBION... MOUNT CARMEL...WEST FRANKFORT...MCLEANSBORO...CARMI... HARRISBURG...SHAWNEETOWN...ELIZABETHTOWN...FORT BRANCH... PETERSBURG...POSEYVILLE...EVANSVILLE...BOONVILLE...ROCKPORT... MARION...EDDYVILLE...CADIZ...PRINCETON...MORGANFIELD...DIXON... MADISONVILLE...HOPKINSVILLE...HENDERSON...OWENSBORO...CALHOUN... GREENVILLE...ELKTON 750 AM CDT THU NOV 1 2012 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this freeze warning went out at Oct 31, 2:33 AM CDT, 6 minutes earlier.
Area forecast discussion, Oct 31, 2:33 AM CDT, 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 233 AM CDT WED OCT 31 2012 .SHORT TERM...(TODAY THROUGH FRIDAY NIGHT) ISSUED AT 233 AM CDT WED OCT 31 2012 REMNANTS OF SANDY / DEEP LOW WILL KEEP US IN NW FLOW ALOFT THROUGH THURSDAY. A WEAK S/WV AND BOUNDARY WILL MOVE THROUGH LATE THURSDAY...ACCOMPANIED BY INCREASED CLOUD COVER. OTHERWISE HIGHS TODAY SHOULD BE SIMILAR TO YESTERDAY AFTER LOOKING AT THE H9/H8 THERMAL PROFILE...FOLLOWED BY MODERATING TEMPS THURSDAY INTO FRIDAY. FOR TONIGHT...WILL GO AHEAD WITH A FREEZING WARNING FOR THE EASTERN PART OF OUR CWFA. THE ISSUANCE IS BASED ON INPUT FROM OUR AG EXPERT PARTNERS AND LOCAL DECISION MAKING. HOWEVER WE ARE GETTING TO THE END OF THE SEASON...AND OTHER OFFICES HAVE OR WILL END THE ISSUANCE OF THEIR FROST/FREEZE PRODUCTS. SO THIS MAY DO IT FOR US AS WELL. .LONG TERM...(SATURDAY THROUGH TUESDAY) ISSUED AT 233 AM CDT WED OCT 31 2012 MODELS HAVE FALLEN INTO BETTER AGREEMENT IN THE LONG TERM...ESPECIALLY REGARDING THE WEAK LOW PRESSURE SYSTEM THIS WEEKEND. 21Z SREF/00Z GFS/12Z ECMWF ALL AGREE THAT A SURFACE LOW WILL BE LOCATED AROUND CENTRAL MISSOURI AT 12Z SATURDAY. THE GLOBAL MODELS THEN TAKE THIS LOW EAST/SOUTHEAST ACROSS WESTERN KENTUCKY BY SATURDAY EVENING. WILL CONTINUE THE FORECAST TREND OF INCREASING POPS FOR SATURDAY...BUT DUE TO LIMITED MOISTURE WILL KEEP THEM IN THE CHANCE RANGE. GFS INDICATES MID AND UPPER LEVEL MOISTURE WILL BE LACKING WITH THIS SYSTEM. WILL ADD MENTION OF THUNDER FOR SATURDAY SINCE TIMING OF LOW AND COLD FRONT WILL COINCIDE WITH PEAK HEATING. GFS FORECAST CAPES RANGE UP TO 500 J/KG ALONG THE SRN BORDER OF WESTERN KY. WILL ALSO RAISE HIGHS BASED ON MODEL TRENDS AND TIMING OF WARM SECTOR ACROSS OUR FORECAST AREA. IN THE WAKE OF THE COLD FRONTAL PASSAGE...POPS WILL DECREASE SATURDAY NIGHT...WITH ONLY SLIGHT CHANCE POPS ON SUNDAY. THE REASON FOR CONTINUING EVEN SLIGHT CHANCE POPS ON SUNDAY IS A RATHER STRONG UPPER LOW THAT WILL ROTATE SOUTHEAST FROM THE UPPER MISSISSIPPI VALLEY. WILL TREND TEMPS SLIGHTLY COOLER FOR SUNDAY...SINCE BOTH ECMWF AND GFS MOS HAVE TRENDED IN THAT DIRECTION. MONDAY THROUGH WEDNESDAY STILL APPEAR DRY AND COOL AS MID LEVEL TROUGHING ONCE AGAIN BECOMES ESTABLISHED OVER THE EASTERN STATES. THE 00Z GFS INDICATES A SHORTWAVE IN THE NORTHWEST FLOW COULD BRING SOME CLOUDINESS AND LIGHT QPF MONDAY. SINCE IT IS AN OUTLIER...WILL KEEP POPS ONLY AROUND 10 PERCENT AT THAT TIME. BELOW NORMAL TEMPS ON MONDAY MAY MODERATE TO NEAR NORMAL LEVELS NEXT WEEK...BUT PERSISTENT NEGATIVE NAO PATTERN SUGGESTS A SIGNIFICANT WARMUP IS UNLIKELY. && .AVIATION... ISSUED AT 233 AM CDT WED OCT 31 2012 VFR CONDITIONS TODAY THROUGH TONIGHT. WNW WINDS IN 10-20KT RANGE TODAY. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. &&
Hazardous weather outlook, Oct 30, 11:35 PM CDT, 3 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 1135 PM CDT TUE OCT 30 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-311000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 1135 PM CDT TUE OCT 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Freeze Warnings in Kentucky, 2012Freeze Warnings in Illinois, 2012Freeze Warnings in Indiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.